Flash Flood, Morris
- When
- August 26, 5:00 AM CST to 7:00 AM CST
- Where
- Morris County, 4 mi N of White City
- Property damage
- $70,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -96.733
Fast flowing water closed Skiddy road.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 26, 2:00 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 AM CDT FRI AUG 26 2005 .DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS THAT EXTENDS FROM CENTRAL NE...SOUTH ACROSS NORTH CENTRAL KS WILL MOVE EAST AND SOUTHEAST ACROSS THE CWA THIS MORNING. THE LEADING EDGE OF THIS COMPLEX IS NOW MOVING ACROSS THE WESTERN COUNTIES OF THE CWA. HEAVY RAINFALL OF AN INCH OR MORE IS POSSIBLE...AND MAY CAUSE FLOODING PROBLEMS WHEN THE THUNDERSTORM COMPLEX MOVES FARTHER EAST ACROSS THE SOUTH CENTRAL AND SOUTHEAST COUNTIES OF THE CWA LATER THIS MORNING. THE OFB PRODUCED BY THIS THUNDERSTORM COMPLEX WILL MOVE SOUTH OF THE CWA DURING THE AFTERNOON HOURS. IR SATELLITE IMAGERY SHOWS ANOTHER COMPLEX OF STORMS DEVELOPING NEAR HAYS. WELL PROBABLY SEE REDEVELOPMENT OF THUNDERSTORMS THROUGH THE MID AND LATE MORNING HOURS NORTH OF THE OFB DUE TO ISENTROPIC LIFT OVER THE SFC COLD POOL. PROFILERS SHOW A SOUTHWEST 850MB JET OF 35 KTS ACROSS SOUTHWEST AND SOUTH CENTRAL KS. AS THE OFB BECOMES MORE ORTHOGONAL TO THE LLJ THE LIFT NORTH OF THE BOUNDARY WILL INCREASE AND MAY CAUSE THE COVERAGE OF THUNDERSTORMS TO INCREASE. I EXTENDED THE FLASH FLOOD WATCH UNTIL 600 PM ACROSS THE ENTIRE CWA. HIGH TEMPERATURES TODAY WILL ONLY MAKE IT INTO THE LOWER 80S ACROSS THE EASTERN CWA AND MAY BE MID 80S ACROSS THE WESTERN COUNTIES...ESPECIALLY IF BREAKS IN THE CLOUD COVER DEVELOP DURING THE AFTERNOON HOURS. THOUGH IF THE RAIN CONTINUES THROUGH THE DAY HIGH TEMPERATURES MAY ONLY REACH THE MID TO UPPER 70S. THE NAM AND GFS MODEL DIFFER ON HOW FAST THE RAIN MOVES SOUTH OF THE CWA TONIGHT. THE NAM MODEL PUSHES THE OFB SOUTH TO THE OK BORDER BY 3Z...IF THIS SOLUTION WERE TO VERIFY MOST OF THE RAIN WILL SHIFT SOUTH OF THE CWA DURING THE LATE AFTERNOON AND EVENING HOURS. HOWEVER...THE GFS MODEL SHOWS THE OFB MOVING MUCH SLOWER TO THE SOUTH AND KEEPS THE HEAVIER RAINFALL ACROSS THE CENTRAL AND SOUTHERN COUNTIES OF THE CWA THROUGH MOST OF THE NIGHT. I PLACED CHANCE POPS ACROSS THE CWA TONIGHT WITH HIGHEST POPS ACROSS THE SOUTHEAST COUNTIES. DUE TO UNCERTAINTIES IN THE SHORT RANGE MODELS I DID NOT EXTEND THE FLASH FLOOD WATCH TONIGHT. I WILL DEFER THIS DECISION TO THE NEXT SHIFT...AND HOPEFULLY BOTH THE NAM AND GFS MODEL SOLUTIONS WILL BE IN CLOSER AGREEMENT. BOTH THE NAM AND GFS BRING A COLD FRONT SOUTH ACROSS THE CWA LATE TONIGHT WHICH WILL CAUSE THE RAIN AND THUNDERSTORMS TO MOVE SOUTH OF THE CWA EARLY SUNDAY MORNING. THE 5H TROUGH OVER THE NORTHERN PLAINS WILL DIG SOUTHEAST INTO THE MIDWEST AND SOUTHERN GREAT LAKE STATES. THE UPPER FLOW ACROSS EASTERN KS WILL BE FROM THE NORTHWEST DURING THE WEEKEND...AND DRIER AIR BEHIND THE FRONT SHOULD KEEP ANY DEEP MOIST CONVECTION WELL WEST AND SOUTH OF THE CWA SATURDAY AND SUNDAY. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 80S ON SATURDAY WARMING INTO THE UPPER 80S AND LOWER 90S ON SUNDAY. THE EXTENDED RANGE MODELS SHOW A 5H RIDGE OVER THE WESTERN CONUS MOVING EAST ACROSS THE PLAINS STATES BY THE MIDDLE OF NEXT WEEK. THIS SHOULD PROVIDE THE CWA WITH MAINLY DRY CONDITIONS AND HIGH TEMPERATURES WARMING INTO THE 90S BY THE MIDDLE OF NEXT WEEK. I DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST. && .TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT THROUGH 600 PM CDT FOR ALL OF THE FORECAST AREA. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 439 AM CDT FRI AUG 26 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-271010- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 439 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY TODAY. THE BEST CHANCE FOR HEAVY RAINFALL WILL BE ALONG AND SOUTH OF INTERSTATE 70 THIS MORNING. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND QUARTER SIZE HAIL THE PRIMARY HAZARD. THE RAIN AND THUNDERSTORMS SHOULD GRADUALLY END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF ONE INCH AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 46 km away, was scanning. The volume nearest the first event began at 10:59 UTC.
2 flash flood. Local standard time, as filed.
Fast flowing water closed Skiddy road.
Fast flowing water closed Dunlap road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468804, 5468805.